Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Mar 28, 2017, 4:21 PM MDT for Quay County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 4:21 PM MDT (22:21 UTC)
- Expired
- Mar 28, 2017, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 72 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
512 WWUS85 KABQ 282221 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 421 PM MDT TUE MAR 28 2017 NMZ531-534-282245- Harding County-Quay County- 421 PM MDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES UNTIL 445 PM MDT... At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of San Jon, or 14 miles east of Tucumcari, moving northeast at 35 mph. Dime size hail and heavy rain will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. This includes Interstate 40 between Mile Markers 341 and 351. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3509 10348 3522 10364 3554 10339 3534 10305 TIME...MOT...LOC 2220Z 225DEG 31KT 3519 10348 $$ 34
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Mar 28, 3:21 PM MDT, 1 hour earlier.
Area forecast discussion, Mar 28, 3:21 PM MDT, 1 hour before
Area Forecast Discussion National Weather Service Albuquerque NM 321 PM MDT Tue Mar 28 2017 .SYNOPSIS... Isolated thunderstorms will continue across central and eastern areas through sunset. Occasional gusts with small hail will accompany some storms. Meanwhile, snow showers will develop and intensify across the northern mountains, east central and northeastern plains tonight through Wednesday morning. A potent back door front will push south overnight helping to plummet temperatures tonight and Wednesday. Temperatures will rebound Thursday from a brief weather break but another incoming upper level system will bring more unsettling weather Friday through Sunday. && .DISCUSSION... Current radar shows some isolated to scattered thunderstorms over much of central and eastern NM that will continue pass sunset. So far a few storms have produced pea size hail near the ABQ Sunport. As the center of the upper low shifts eastward south of the I-40 corridor, isolated activity will slowly diminish while snow showers develop and intensity across the northern mtns, EC and NE Plains tonight into the Wednesday morning. Anticipate snow levels to lower around 5500 to 6500 tonight...especially across the east where levels will lower to around 5000 ft. With snow levels lowering even more followed by models indicating moderate to heavy snow showers along and east of the central mtn chain, we deceived to include the remaining EC/NE zones in the winter weather advisories beginning at midnight tonight, lasting through Wed aftn. Snowfall accumulations will range from 5 to 12 inches near Raton Pass/Johnson Mesa...with greater accumulations across the peaks of the Sangre De Cristos. Other areas across the EC/NE Plains will see accumulations range from 2 to 4 inches. Snowfall intensity will peak Wed morning in those areas which will deteriorate travel conditions along I-25 from Las Vegas to the NM/CO border and other highways across the NE Plains. Potent wrap around activity from the exiting upper low will increase northerly winds areawide...with windy cond in the east Wed associated with a back door cold front pushing southward. Meanwhile, temps will plummet 5 to 15 degrees in the east with some lingering warmer cond in the west. A brief period of upper level ridging will build over the region Thurs allowing allowing drier and warmer cond to prevail during the short period. Another incoming upper level system will bring another round of unsettling weather to the state Fri through the weekend. && .FIRE WEATHER... The low pressure system advertised the past several days is centered over central NM this afternoon and is generating lots of showers and isolated thunderstorms across the region. Wetting rainfall impacted many areas of northern and central NM overnight and much more is on the way through Wednesday. Showers and storms are expected to merge into a band of heavy precipitation along the I-40 corridor east of the ABQ metro overnight with heavy snowfall likely in the Sangre de Cristo Mts and parts of the northeast plains. A wrap around area of rain with amounts greater than 0.25" is possible even within the Rio Grande Valley tonight. Rain and snow will then exit from west to east Wednesday with strong north/northwest winds in it's wake. Soil moisture values will be significantly higher by this time tomorrow over central and eastern NM. Guidance is trending drier and windier for Thursday within portions of western and central NM ahead of the next trough gathering over the Great Basin. Patchy critical fire wx conditions are likely for a few hours around the lower reaches of the Rio Grande Valley and near the ContDvd of the west central highlands. The more significant fire period will focus on Friday with widespread windy conditions with deep mixing and above normal temps. Will not issue a Fire Wx Watch at this time but it is looking increasingly likely Friday. The next system will arrive Friday night and attempt to carve out over NM thru the weekend. Much more uncertainty in place with this system as model timing and placement is all over the place. Nonetheless, a return to more unsettled weather is likely. && .AVIATION... 06Z TAF CYCLE High level of uncertainty regarding surface wind directions and speeds today as a mid/upper level low with multiple centers wobbles east/southeast thru NM. Convective precip is developing over much of the region and is moving quickly north/northeast. Expect coverage to increase thru 20Z. Any direct hit will result in excursions to MVFR. Favored areas will be from the Rio Grande Valley east to the high plains of eastern NM. The focus will then shift to the development of a heavy band of precip expected to stretch along the I-40 corridor north and west into the high terrain of northern NM. Widespread IFR likely for KTCC, KLVS, and KSAF overnight but timing the onset was uncertain. Much of northeast NM and the northern mts will see snow, heavy at times. Very slow clearing will shift southeast thru the region Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 55 32 63 32 / 40 20 0 0 Dulce........................... 52 29 55 28 / 50 50 20 5 Cuba............................ 50 28 53 30 / 70 70 30 20 Gallup.......................... 51 28 59 28 / 60 20 5 0 El Morro........................ 49 26 55 27 / 70 50 10 5 Grants.......................... 50 28 57 28 / 70 50 10 5 Quemado......................... 49 31 56 31 / 70 50 20 0 Glenwood........................ 62 30 66 36 / 60 40 10 0 Chama........................... 48 27 48 24 / 70 80 20 10 Los Alamos...................... 49 32 51 33 / 80 70 30 10 Pecos........................... 51 30 48 31 / 80 70 50 10 Cerro/Questa.................... 51 28 44 24 / 80 80 50 10 Red River....................... 42 23 37 20 / 90 80 60 20 Angel Fire...................... 41 18 38 17 / 90 90 70 20 Taos............................ 50 27 46 25 / 80 60 30 5 Mora............................ 50 28 43 29 / 80 80 50 10 Espanola........................ 55 31 56 32 / 60 60 20 5 Santa Fe........................ 52 33 51 33 / 80 60 30 5 Santa Fe Airport................ 54 29 54 31 / 70 60 30 5 Albuquerque Foothills........... 57 37 58 38 / 80 70 40 10 Albuquerque Heights............. 58 36 59 38 / 70 60 30 10 Albuquerque Valley.............. 60 33 61 34 / 70 60 20 5 Albuquerque West Mesa........... 59 35 60 37 / 70 60 20 10 Los Lunas....................... 60 33 62 35 / 70 60 30 5 Rio Rancho...................... 59 36 60 36 / 80 60 20 10 Socorro......................... 61 38 63 37 / 70 50 20 5 Sandia Park/Cedar Crest......... 53 28 52 32 / 80 80 40 20 Tijeras......................... 54 29 54 32 / 80 80 40 10 Moriarty/Estancia............... 56 29 54 30 / 60 70 40 10 Clines Corners.................. 54 28 48 31 / 60 70 60 5 Gran Quivira.................... 55 33 53 34 / 50 60 40 10 Carrizozo....................... 60 34 55 37 / 50 60 40 10 Ruidoso......................... 56 31 48 34 / 50 50 50 10 Capulin......................... 54 28 38 28 / 80 90 90 30 Raton........................... 56 27 43 26 / 70 80 70 20 Springer........................ 58 28 46 27 / 70 70 60 10 Las Vegas....................... 54 26 46 29 / 70 80 50 10 Clayton......................... 56 32 43 32 / 70 80 80 20 Roy............................. 58 30 45 30 / 70 70 70 10 Conchas......................... 64 33 52 35 / 60 70 70 10 Santa Rosa...................... 65 34 52 34 / 50 60 60 5 Tucumcari....................... 70 35 51 33 / 50 60 80 20 Clovis.......................... 70 35 51 33 / 30 30 50 10 Portales........................ 71 36 52 34 / 30 30 50 5 Fort Sumner..................... 69 35 53 33 / 40 40 50 5 Roswell......................... 74 42 55 38 / 10 20 30 5 Picacho......................... 66 38 55 37 / 20 20 30 5 Elk............................. 60 36 52 35 / 20 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to noon MDT Wednesday for the following zones... NMZ523-530>534. Winter Weather Advisory from 6 PM this evening to 6 PM MDT Wednesday for the following zones... NMZ516-528-529. Winter Storm Warning until 6 PM MDT Wednesday for the following zones... NMZ512>515-527. Winter Weather Advisory until noon MDT Wednesday for the following zones... NMZ510-511. && 32
Hazardous weather outlook, Mar 28, 4:53 AM MDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 453 AM MDT Tue Mar 28 2017 NMZ501>540-291200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 453 AM MDT Tue Mar 28 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Winter Storm Warning for heavy snow is in effect for the Sangre De Cristo Mountains and Raton Ridge/Johnson Mesa. Significant travel impacts are likely over the warned area, especially through Raton Pass. A Winter Weather Advisory for snow is in effect for the Upper Rio Grande Valley, Tusas and Jemez Mountains, and the Far Northeast and Northeast Highlands. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winter Storm Warnings and Advisories will continue for portions of North Central and Northeast New Mexico through Wednesday. Another storm system will impact the state beginning Friday and continue through at least Saturday. Wind impacts will be most significant Friday, with potential for snow impacts Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Special weather statement, Mar 28, 12:24 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1224 PM MDT TUE MAR 28 2017
NMZ533-537-281900-
Guadalupe County-De Baca County-
1224 PM MDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE BACA AND
SOUTHWESTERN GUADALUPE COUNTIES UNTIL 100 PM MDT...
At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Vaughn, moving northeast at 35 mph.
Dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of west central De
Baca and southwestern Guadalupe Counties.
This includes Highway 285 between Mile Markers 187 and 198.
&&
LAT...LON 3435 10507 3435 10509 3449 10519 3478 10471
3455 10454
TIME...MOT...LOC 1824Z 239DEG 38KT 3446 10506
40Special weather statement, Mar 28, 1:41 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Albuquerque NM 141 PM MDT TUE MAR 28 2017 NMZ533-537-282015- Guadalupe County-De Baca County- 141 PM MDT TUE MAR 28 2017 ...SPECIAL WEATHER STATEMENT... At 140 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Sumner Lake State Park, or 20 miles southeast of Santa Rosa, moving northeast at 35 mph. Half inch hail will be possible with this storm. Locations impacted include... Cuervo and Newkirk. This includes Interstate 40 between Mile Markers 288 and 301. && LAT...LON 3458 10443 3465 10463 3514 10443 3503 10413 TIME...MOT...LOC 1940Z 203DEG 41KT 3469 10449 40
Special weather statement, Mar 28, 2:05 PM MDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Albuquerque NM 205 PM MDT TUE MAR 28 2017 NMZ519-521-282030- Sandia/Manzano Mountains-Middle Rio Grande Valley/Albuquerque Metro Area- 205 PM MDT TUE MAR 28 2017 ...SPECIAL WEATHER STATEMENT... At 203 PM MDT, Doppler radar was tracking a strong thunderstorm over southeastern Albuquerque, moving northeast at 30 mph. Half inch hail will be possible with this storm. This includes the following highways...Interstate 40 between Mile Markers 150 and 180. Interstate 25 between Mile Markers 215 and 238. Frequent dangerous cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3494 10667 3508 10680 3534 10646 3512 10626 TIME...MOT...LOC 2003Z 233DEG 25KT 3506 10666 40
Special weather statement, Mar 28, 3:11 PM MDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Albuquerque NM 311 PM MDT TUE MAR 28 2017 NMZ530-531-282145- Union County-Harding County- 311 PM MDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARDING AND CENTRAL UNION COUNTIES UNTIL 345 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles north of Bueyeros, or 30 miles southwest of Clayton, moving northeast at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Mount Dora. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3606 10360 3614 10384 3658 10368 3648 10326 TIME...MOT...LOC 2110Z 203DEG 38KT 3623 10366 RJH
Special weather statement, Mar 28, 4:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 421 PM MDT TUE MAR 28 2017 NMZ531-534-282245- Harding County-Quay County- 421 PM MDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES UNTIL 445 PM MDT... At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of San Jon, or 14 miles east of Tucumcari, moving northeast at 35 mph. Dime size hail and heavy rain will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. This includes Interstate 40 between Mile Markers 341 and 351. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3509 10348 3522 10364 3554 10339 3534 10305 TIME...MOT...LOC 2220Z 225DEG 31KT 3519 10348 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:44 AM MDT | Winter Storm Warning | ABQ | 32 hr | |
| Mar 28, 3:44 AM MDT | Winter Weather Advisory | ABQ | 32 hr | |
| Mar 28, 12:24 PM MDT | Special Weather Statement | ABQ | Guadalupe | 36 min |
| Mar 28, 1:41 PM MDT | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Mar 28, 2:05 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Mar 28, 3:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Mar 28, 4:44 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Mar 28, 5:32 PM MDT | Special Weather Statement | ABQ | Quay | 28 min |
| Mar 28, 5:52 PM MDT | Special Weather Statement | ABQ | Harding, Quay | 23 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.